Alert archive / Missouri / Flash Flood Warnings in 2014

Flash Flood Warning 71, NWS Memphis, TN

June 26, 2014Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this flash flood warning at Jun 26, 2014, 8:07 PM CDT for Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2014, 8:07 PM CDT (01:07 UTC)
Expired
Jun 26, 2014, 11:00 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WGUS54 KMEG 270107
FFWMEG
ARC093-MOC069-155-270400-
/O.NEW.KMEG.FF.W.0071.140627T0107Z-140627T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT THU JUN 26 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 1100 PM CDT

* AT 806 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL    
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT THREE    
  HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HORNERSVILLE JUNCTION...CARUTHERSVILLE...DENTON...STEELE...
  BLYTHEVILLE...GOSNELL...DILLMAN...SCOBEVILLE...TINKERVILLE...
  GOBLER...DEER LAND...VINCIT...CARUTH AND BOWIE CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3621 8966 3618 8962 3616 8959 3613 8959
      3609 8968 3603 8969 3600 8973 3599 8972
      3596 8972 3593 8967 3593 9011 3621 9011

$$
1 follow-up statement
683 
WGUS74 KMEG 270257 RRA
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
957 PM CDT THU JUN 26 2014

ARC093-MOC069-155-270307-
/O.CAN.KMEG.FF.W.0071.000000T0000Z-140627T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNKLIN MO-PEMISCOT MO-MISSISSIPPI AR-
957 PM CDT THU JUN 26 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
MISSISSIPPI...SOUTHERN PEMISCOT AND SOUTHEASTERN DUNKLIN COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3621 8966 3618 8962 3616 8959 3613 8959
      3609 8968 3603 8969 3600 8973 3599 8972
      3596 8972 3593 8967 3593 9011 3621 9011

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:54 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 26, 6:54 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
654 PM CDT THU JUN 26 2014

.UPDATE...

UPDATED TO INCLUDE 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 319 PM CDT THU JUN 26 2014/

DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES
INDICATE AN UPPER LEVEL TROUGH AXIS LOCATED ACROSS THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON. ANOTHER SHORTWAVE TROUGH
EMBEDDED WITHIN THE UPPER LEVEL TROUGH OVER TEXAS IS BEGINNING TO
ROTATE INTO THE LOWER MISSISSIPPI VALLEY. THE SHORTWAVE TROUGH COMBINED
WITH CONVECTIVE TEMPERATURES BEING REACHED HAS RESULTED IN AN INCREASE
OF SHOWERS AND THUNDERSTORMS ACROSS ARKANSAS AND NORTHWEST
MISSISSIPPI THIS AFTERNOON. TEMPERATURES AS OF 3 PM CDT ARE MOSTLY
IN THE 80S WITH AN EXCEPTION OF A FEW LOCATIONS IN NORTHEAST
MISSISSIPPI WHERE RAIN SHOWERS HAD PERSISTED FOR MUCH OF TODAY.
CONVECTIVE CHANCES CHANCES EACH DAY IS THE PREDOMINANT FORECAST
CHALLENGE IN THIS AFTERNOON/S FORECAST.

SHORT TERM...(TONIGHT THROUGH SUNDAY)...A SHORTWAVE TROUGH
LOCATED OVER TEXAS WILL ROTATE THROUGH THE LOWER MISSISSIPPI
VALLEY TONIGHT...BRINGING AN INCREASE IN SHOWERS AND THUNDERSTORMS
ACROSS THE MID SOUTH THIS EVENING. WENT WITH LIKELY RAIN CHANCES
MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER AND SCATTERED
CHANCES ELSEWHERE. AT THIS TIME...THINK RAIN CHANCES MAY DIMINISH
SOMEWHAT LATE TONIGHT AND OPTED TO GO WITH SCATTERED POPS
EVERYWHERE.

SHORT TERM MODELS ARE IN AGREEMENT WITH AN UPPER LEVEL TROUGH
REMAINING IN PLACE ACROSS THE MIDDLE AND LOWER MISSISSIPPI VALLEYS
THROUGH THE WEEKEND. SEVERAL SHORTWAVE TROUGHS EMBEDDED WITHIN THE
UPPER LEVEL FLOW WILL BRING SEVERAL CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE MID SOUTH EACH DAY...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS.

LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)...LATEST LONG TERM
MODELS INDICATE AN UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS WILL
TRY TO BUILD INTO THE LOWER MISSISSIPPI VALLEY BY EARLY NEXT
WEEK...BRINGING A SLIGHT BREAK IN THE UNSETTLED WEATHER ACROSS THE
AREA. HOWEVER...IT APPEARS THAT MID LEVEL HEIGHTS MAY WEAKEN
ENOUGH FOR ANOTHER COLD FRONT AND NORTHWEST UPPER LEVEL FLOW ALOFT
TO RETURN BY THE MIDDLE OF NEXT WEEK. THUS...WILL CARRY SLIGHT
CHANCE/CHANCE POPS FOR THE REMAINDER OF THE WEEK. HIGHS NEXT WEEK
WILL BE WARMER WITH MANY LOCATIONS REACHING THE LOWER TO PERHAPS
APPROACHING THE MIDDLE 90S THROUGH MID WEEK AND SLIGHTLY COOLER
TEMPERATURES TOWARDS THE END OF NEXT WEEK.

CJC

&&

.AVIATION...

00Z TAF CYCLE

SHOWERS AND THUNDERSTORMS ARE STILL COVERING THE AREA AS A
SHORTWAVE MOVES CLOSER TO THE REGION. THUS HAVE CONTINUED A VCTS
THROUGH 27/03Z AT ALL SITES...AFTER 03Z HAVE ONLY INCLUDED A VCSH
FOR THE REMAINDER OF THE NIGHT. WITH LIGHTER WINDS AND PRESENCE OF
ABUNDANT LOW LEVEL MOISTURE OVERNIGHT THE CURRENT THINKING IS THAT
SOME FOG MAY DEVELOP AT ALL SITES BUT KMEM...THUS HAVE INCLUDED A
TEMPO TO ACCOUNT FOR MVFR CONDITIONS DUE TO LOWERED VISBYS AND
CIGS. DO NOT EXPECT FOG TO BE AN ISSUE AT KMEM...ALTHOUGH CIGS MAY
GET INTO MVFR CRITERIA AT SOME POINT OVERNIGHT...BUT WAS NOT
CONFIDENT ENOUGH TO MENTION AT THIS TIME. VCTS INCLUDED BEGINNING
AT 27/15Z AS DAYTIME HEATING IS EXPECTED TO ALLOW AFTERNOON
CONVECTION AS THE SHORTWAVE MOVES OVERHEAD.

ZDM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 26, 3:46 AM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
346 AM CDT THU JUN 26 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
346 AM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

 A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY. STRONG GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY.
STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:17 PM CDTFlash Flood WarningMEGClay, Greene3 hr
Jun 27, 6:33 PM CDTFlash Flood WarningMEGPemiscot3 hr

Nearby

Flash Flood Warnings in Missouri, 2014Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.